Alert archive / South Dakota / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at May 5, 2012, 3:06 PM CDT for 4 states. It took effect at May 5, 2012, 5:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 3:06 PM CDT (20:06 UTC)
- In effect from
- May 5, 2012, 5:00 PM CDT
- Expired
- May 6, 2012, 3:42 AM CDT
- In force
- 11 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WGUS63 KFSD 052006 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 306 PM CDT SAT MAY 5 2012 .POCKETS OF HEAVY RAINFALL HAVE OCCURRED OVER THE LAST COUPLE OF DAYS...MAINLY NEAR AND NORTH OF INTERSTATE 90...AND SOUTHWARD THROUGH INTERSTATE 90. ANOTHER ROUND OF RAINFALL THIS MORNING OCCURRED NORTH OF INTERSTATE 90...GENERALLY FROM ONE HALF TO AN INCH. THERE IS POTENTIAL TONIGHT FOR DEVELOPMENT OF ADDITIONAL HEAVY RAINFALL ACROSS MUCH OF THE AREA...WITH SOME UNCERTAINTY YET REMAINING EXACTLY WHERE THE HIGHEST THREAT AREA WILL BE. A VERY HIGH DEGREE OF MOISTURE IS IN PLACE NEAR AND SOUTH OF A STRONG BOUNDARY FROM NORTHEAST NEBRASKA INTO NORTHWEST IOWA...AND THIS BOUNDARY WILL LIKELY FOCUS THE POTENTIAL FOR DEVELOPMENT INTO THE EARLY EVENING. OTHER THUNDERSTORMS WILL DEVELOP WEST OF THE AREA... AND PUSH EAST...ORGANIZING INTO A LINE BEFORE SWEEPING ACROSS THE AREA LATER IN THE EVENING AND OVERNIGHT. RAINFALL FROM ONE TO THREE INCHES WILL BE POSSIBLE THROUGH EARLY SUNDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-060415- /O.NEW.KFSD.FF.A.0001.120505T2200Z-120506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 306 PM CDT SAT MAY 5 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...CLAY...DICKINSON...IDA...LYON...OBRIEN...OSCEOLA... PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA... COTTONWOOD...JACKSON...LINCOLN...LYON...MURRAY...NOBLES... PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTH DAKOTA...AURORA...BEADLE...BON HOMME...BROOKINGS... BRULE...CHARLES MIX...CLAY...DAVISON...DOUGLAS...GREGORY... HANSON...HUTCHINSON...JERAULD...KINGSBURY...LAKE...LINCOLN... MCCOOK...MINER...MINNEHAHA...MOODY...SANBORN...TURNER...UNION AND YANKTON. * THROUGH SUNDAY MORNING * THUNDERSTORMS ARE EXPECTED TO DEVELOP VERY LATE THIS AFTERNOON AND THIS EVENING. THERE IS POTENTIAL FOR SOME SLOW MOVING STORMS WITH INITIAL DEVELOPMENT...AND ALSO FOR TRAINING OF STORMS OVER THE SAME AREA. RAINFALL RATES AT AN INCH OR TWO PER HOUR WILL BE FEATURED IN STRONGER STORMS OVERNIGHT...WITH POTENTIAL FOR ONE TO THREE INCHES RAINFALL IN THE WATCH AREA. * WITH MANY AREAS OF SATURATED GROUND FROM RECENT RAINFALL...ANY ADDITIONAL TORRENTIAL RAINFALL WILL RUN OFF QUICKLY AND FILL SMALLER CREEKS...STREAMS AND DRAINAGES. WATER WILL POND IN POOR DRAINAGE AREAS AND LOWER SPOTS...AND AT NIGHT...ANY FLOODED ROADWAYS WILL BE DIFFICULT TO SEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CHAPMAN
1 follow-up statement
852 WGUS63 KFSD 060842 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 AM CDT SUN MAY 6 2012 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-060945- /O.CAN.KFSD.FF.A.0001.000000T0000Z-120506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 342 AM CDT SUN MAY 6 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING HAS ENDED ACROSS THE REGION. HOWEVER...FLOODING MAY STILL OCCUR NEAR RIVERS AND STREAMS AND LOW LYING AREAS...FROM LAST NIGHTS HEAVY RAINS ACROSS EAST CENTRAL SOUTH DAKOTA THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at May 5, 11:05 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 5, 11:05 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT SAT MAY 5 2012 .DISCUSSION.../ISSUED AT 1105 AM CDT/ PAIR OF INTENSE ELEVATED SUPERCELLS CONTINUE TO TRAVERSE NORTH OF INTERSTATE 90 AT MID MORNING...PRODUCING HAIL UP TO GOLF BALL SIZE...AND EARLIER TO JUST SHY OF BASEBALL SIZE AROUND MITCHELL. STORMS ARE FOCUSED WITH FORCING AROUND 700 HPA. 600-1000 J/KG ELEVATED CAPE...THANKS TO SURGE OF ELEVATED MIXED LAYER WITH SW FLOW ALOFT...AND EFFECTIVE SHEAR OF 50 TO 70 KNOTS MORE THAN SUPPORTIVE OF CONTINUED EXISTENCE. DID CLEAR LOWER TWO TO THREE TIERS OF WATCH AS FOCUS REMAINS NORTH OF INTERSTATE 90...AND EXPAND THE CURRENT WATCH TO COVER REMAINING SW MINNESOTA COUNTIES AS ENVIRONMENT BECOMES ONLY SLIGHTLY LESS FAVORABLE GOING EAST. CRITICAL CONCERN FOR AFTERNOON IS DETERMINING LOCATION OF THE LOWER LEVEL BOUNDARY WHICH COULD FOCUS VERY SIGNIFICANT SEVERE ACTIVITY. AT THIS TIME...LOOKS LIKE BOUNDARY WILL LIKELY DEVELOP TO VERY NEAR OR JUST NORTH OF THE MISSOURI RIVER...AS MOST GUIDANCE IS TOO FAR NORTH BY MISSING OUT ON THE SIGNIFICANT MORNING CONVECTION. ALREADY HEATING OUT CLOSE TO 80 DEGREES IN THE LOWER MISSOURI VALLEY...BUT WILL BE INTERESTING TO SEE IF THIS OUTFLOW CAN BATTLE BACK EARLY THIS AFTERNOON. WILL SET UP QUITE A MIXED LAYER INSTABILITY GRADIENT ACROSS THE OUTFLOW BOUNDARY...AND GIVEN THE VERY ENHANCED LOW LEVEL SHEAR...THE SEVERE MODE WOULD BE ALMOST EVERY THREAT...INCLUDING VERY LARGE HAIL AND TORNADOES...ESPECIALLY FROM THE LOWER JAMES VALLEY INTO THE LOWER MISSOURI VALLEY. ALSO HAVE SOME VERY SIGNIFICANT CONCERNS ABOUT THE HEAVY RAINFALL THREAT TONIGHT AND LIKELIHOOD OF FLASH FLOODING. ALREADY MAKING A BAD SITUATION WORSE IN AREAS WHERE SUPERCELLS IMPACTING THIS MORNING. WILL CONSIDER ISSUING A FLASH FLOOD WATCH BY AROUND MIDDAY TO COVER POTENTIAL WITH LATER DAY/NIGHT ACTIVITY. /CHAPMAN && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ WIDESPREAD IFR TO LIFR CEILINGS ALONG AND AHEAD OF CONVECTIVE COMPLEX MOVING FROM EASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. FOG AND LOWER CLOUDS WILL BE FLUSHED OUT AS STORMS OR INDUCED OUTFLOW PASSES. CONCERN THEN BECOMES SOME REDEVELOPMENT OF LOWER MVFR CUMULUS DURING THE AFTERNOON WITHIN THE COOL OUTFLOW POOL... AND THEN THE THREAT FOR CONVECTION REDEVELOPING. BOUNDARY LOCATION WILL BE CRITICAL TO THE GREATEST THREAT LOCATION...AND THIS MAY NOT BECOME CLEAR UNTIL EARLY TO MID AFTERNOON...BUT INDICATIONS WOULD SEEM TO FAVOR GREATEST COVERAGE NEAR AND SOUTH OF INTERSTATE 90... ALONG WITH THE HIGHEST RISK OF SEVERITY. /CHAPMAN && .PREV DISCUSSION.../ISSUED AT 430 AM CDT/ MAIN FOCUS FOR TODAY INTO TONIGHT WILL BE SEVERE WEATHER POTENTIAL. CURRENTLY SEEING ELEVATED CONVECTION OVER CENTRAL AND WESTERN SOUTH DAKOTA ON THE NOSE OF THE LOW LEVEL THETAE ADVECTION. IT APPEARS LIKE THESE STORMS ARE FIRING A BIT NORTHWEST OF WHERE THEY DID LAST NIGHT. THIS SHOULD ALLOW MOST OF THIS ACTIVITY TO STAY NORTH AND WEST OF OUR CWA. ALTHOUGH CAN NOT RULE OUT A FEW THUNDERSTORMS MOVING ACROSS AREAS NORTH OF INTERSTATE 90 THIS MORNING ON THE NOSE OF THE LOW LEVEL JET. UNLIKE YESTERDAY...EXPECT THIS ACTIVITY TO MOVE NORTH OF THE CWA BY 15Z. THIS WILL ALLOW DAYTIME HEATING TO COMMENCE...AND EXPECT BOUNDARY...CURRENTLY LOCATED IN NORTHERN NEBRASKA...TO LIFT NORTH INTO OUR CWA...PUTTING PART OF THE CWA IN THE WARM SECTOR. WITH SOUTHEAST WINDS ADVECTING IN HIGHER LOW LEVEL MOISTURE BELOW STEEP MID LEVEL LAPSE RATES...EXPECTING CAPE VALUES OF AT LEAST 3000 J/KG THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. THIS HIGHLY UNSTABLE AIR WILL LIKELY REMAINED CAPPED THROUGH THE EARLY AFTERNOON HOURS. HOWEVER FALLING HEIGHTS AND CONTINUED LOW LEVEL CONVERGENCE ALONG THE BOUNDARY SHOULD EVENTUALLY BE ENOUGH TO BREAK THE CAP. EXPECTING THIS CAP TO INITIALLY BREAK NEAR THE TRIPLE POINT OF THE INVERTED TROUGH...AND THEN FURTHER EAST ALONG THE BOUNDARY. WITH DEEP LAYER SHEAR EXPECTED TO BE AROUND 50KTS...THINKING IS THAT THESE STORMS WILL BE SUPERCELLS. WITH THE IMPRESSIVE CAPE PRESENT...VERY LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. HIGH LOW LEVEL SHEAR ALONG THE BOUNDARY...WITH 0-1 KM BULK SHEAR VALUES OF 20 TO 30 KTS EXPECTED. THUS TORNADOES...SOME STRONG...ARE ALSO POSSIBLE WITH ANY STORM THAT FORMS NEAR THIS BOUNDARY. TOUGH TO SAY EXACTLY WHERE THE GREATEST POTENTIAL IS...AS WE WILL HAVE TO SEE WHERE THE BOUNDARY SETS UP. BEST GUESS IS THAT THE TRIPLE POINT AND INITIAL INITIATION IS FOCUSED IN NORTH CENTRAL NEBRASKA NORTH INTO GREGORY COUNTY AND ADJACENT COUNTIES IN SOUTH DAKOTA BETWEEN 3 PM AND 6 PM. WITH ADDITIONAL DEVELOPMENT SHORTLY AFTERWARD ALONG THE BOUNDARY...SOMEWHERE BETWEEN THE MISSOURI RIVER AND INTERSTATE 34 IN SOUTH DAKOTA. AS AN UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT APPROACHES THIS EVENING...THINKING IS THAT AREA OF CONVECTION EXPANDS AND MERGES INTO AN MCS. THIS IS EXPECTED TO TRACK ACROSS THE CWA THIS EVENING INTO THE OVERNIGHT...EXITING THE CWA DURING THE EARLY MORNING HOURS. STRONG DAMAGING WINDS WILL BE POSSIBLE ALONG THIS LINE. 0-3KM SHEAR VALUES OF AT LEAST 30 KTS ARE EXPECTED OUT AHEAD OF THIS MCS...WHICH IS ENOUGH TO FORM MESOVORTICES...WITH ISOLATED TORNADOES AND DAMAGING WINDS...ALONG PORTIONS OF THE LEADING EDGE OF THE MCS TONIGHT. HEAVY RAIN IS EXPECTED WITH THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS WELL . INITIAL SUPERCELLS MAY BE SLOW MOVING...ENHANCING FLOODING POTENTIAL. ALTHOUGH AS THE CONVECTION MERGES INTO A LINE TONIGHT...IT IS EXPECTED TO QUICKLY ACCELERATE OFF TO THE EAST. DESPITE THIS...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS STILL POSSIBLE. ONE THING TO WATCH IS WHAT HAPPENS THIS MORNING. IT IS EXPECTED THAT ANY MORNING CONVECTION EXITS QUICKLY ALLOWING THE BOUNDARY TO LIFT NORTH AND EXTREME INSTABILITY DEVELOP. IF MORNING CONVECTION AND ASSOCIATED CLOUDS LINGER LONGER...THIS WOULD INHIBIT SEVERE THREAT DURING THE AFTERNOON AND OVERNIGHT. WHILE THIS APPEARS TO BE AN UNLIKELY SOLUTION AT THIS POINT IT WILL STILL NEED TO BE WATCHED. AN UPPER LEVEL LOW WILL PASS TO OUR NORTH ALONG THE CANADIAN BORDER ON SUNDAY AS A LONG WAVE TROUGH MOVES INTO THE CENTRAL PLAINS. THUS AFTER ANY MORNING CONVECTION EXITS...EXPECTING A MOSTLY SUNNY...BREEZY AND COOLER DAY. AS THE UPPER LOW DIPS INTO THE GREAT LAKES...AND THE TROUGH AXIS PUSHES ACROSS THE CWA...MAY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHEAST ON TUESDAY. OTHERWISE COOL WEATHER SHOULD CONTINUE...WITH HIGHS GENERALLY IN THE 60S. THE TROUGH IS QUICK LIVED...AS ANOTHER UPPER LEVEL RIDGE BEGINS TO BUILD IN WEDNESDAY INTO THURSDAY. THUS EXPECTING DRY WEATHER AND WARMING TEMPERATURES...WITH HIGHS BACK INTO THE 70S BY THURSDAY. A COLD FRONT SHOULD MOVE ACROSS SOMETIME THURSDAY NIGHT INTO FRIDAY MORNING. NOT MUCH MOISTURE ASSOCIATED WITH THIS...BUT MAY BE ABLE TO GET A FEW SHOWERS OR THUNDERSTORMS WITH ITS PASSAGE. OTHERWISE JUST EXPECTING A RETURN TO COOLER TEMPERATURES BY FRIDAY...WITH HIGHS BACK INTO THE 60S. /CHENARD && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, May 5, 12:15 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1215 PM CDT SAT MAY 05 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1215 PM CDT SAT MAY 05 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS PUSHING THROUGH SOUTHWEST MINNESOTA AND TOWARD THE IOWA GREAT LAKES AREA WILL BE CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR SIZE...ESPECIALLY FROM AROUND INTERSTATE 90 AND SOUTHWARD. THE THREAT FOR THIS ROUND OF STORMS WILL END BY 1 TO 2 PM. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AFTER 5 PM THIS AFTERNOON. DEVELOPMENT IS EXPECTED FROM PORTIONS OF THE LOWER JAMES VALLEY AND SOUTH CENTRAL SOUTH DAKOTA...EXPANDING AND SPREADING EAST AND THIS EVENING. THESE STORMS WILL EVENTUALLY FORM INTO A LINE AND PUSH ACROSS THE ENTIRE AREA TONIGHT. WITH THE INITIAL STORMS...A FEW TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND WINDS TO 70 MPH ARE POSSIBLE...MAINLY DURING THE EVENING HOURS FROM NEAR AND JUST NORTH OF THE MISSOURI RIVER INTO ADJACENT NORTHWEST IOWA. AS THE THUNDERSTORMS FORM INTO A LINE TONIGHT...STRONG DAMAGING WINDS OF 70 MPH WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE...WITH GREATEST IMPACTS EXPECTED SOUTH OF INTERSTATE 90. FLOODING... HEAVY RAIN IS LIKELY WITH THE THUNDERSTORMS ACROSS SOUTHWEST MINNESOTA THROUGH MIDDAY...AND OVER MUCH OF THE AREA TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO EARLY AFTERNOON FOR AREAS FROM WINDOM TO WORTHINGTON TO THE IOWA GREAT LAKES. SPOTTER ACTIVATION IS LIKELY AGAIN LATER AFTERNOON THROUGH PAST MIDNIGHT FOR MUCH OF THE AREA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 5, 11:53 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL 6 SW IONA 43.47N 99.50W
05/05/2012 E0.75 INCH GREGORY SD TRAINED SPOTTER
0700 AM HAIL 11 ESE IONA 43.49N 99.21W
05/05/2012 E0.75 INCH CHARLES MIX SD TRAINED SPOTTER
0708 AM HAIL 13 E IONA 43.53N 99.17W
05/05/2012 E1.00 INCH BRULE SD TRAINED SPOTTER
0733 AM HAIL 8 SSE KIMBALL 43.65N 98.89W
05/05/2012 E0.75 INCH BRULE SD TRAINED SPOTTER
0752 AM HAIL 7 SSE WHITE LAKE 43.63N 98.66W
05/05/2012 M0.88 INCH AURORA SD TRAINED SPOTTER
0805 AM HAIL 4 ESE PLANKINTON 43.69N 98.42W
05/05/2012 M1.00 INCH AURORA SD TRAINED SPOTTER
0805 AM HAIL 1 SW PLANKINTON 43.71N 98.49W
05/05/2012 E1.00 INCH AURORA SD TRAINED SPOTTER
0808 AM HAIL 4 NE CHAMBERLAIN 43.85N 99.28W
05/05/2012 E1.00 INCH BRULE SD TRAINED SPOTTER
0810 AM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2012 E1.75 INCH BRULE SD EMERGENCY MNGR
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 E1.50 INCH DAVISON SD LAW ENFORCEMENT
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
0822 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD FIRE DEPT/RESCUE
PEA TO GOLF BALL SIZE HAIL
0828 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 M1.00 INCH DAVISON SD TRAINED SPOTTER
0835 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 E2.50 INCH DAVISON SD TRAINED SPOTTER
SOME DAMAGE TO HOUSE SIDING
0839 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 E2.00 INCH DAVISON SD TRAINED SPOTTER
0841 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 M1.75 INCH DAVISON SD CO-OP OBSERVER
GOLF BALL AND HALF DOLLAR SIZE HAIL
0841 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 E2.50 INCH DAVISON SD PUBLIC
0841 AM HAIL 1 W MITCHELL 43.73N 98.05W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
GOLF BALL AND WALNUT SIZE HAIL
0856 AM HAIL FULTON 43.73N 97.82W
05/05/2012 M1.00 INCH HANSON SD TRAINED SPOTTER
COVERED THE GOUND UP TO 1 INCH IN DIAMETER
0905 AM HAIL 2 N FARMER 43.76N 97.69W
05/05/2012 M1.75 INCH HANSON SD TRAINED SPOTTER
0934 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.00 INCH MCCOOK SD CO-OP OBSERVER
0945 AM HAIL 8 N MONTROSE 43.82N 97.18W
05/05/2012 M1.50 INCH MCCOOK SD CO-OP OBSERVER
1000 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1007 AM HAIL CHESTER 43.89N 96.93W
05/05/2012 M1.00 INCH LAKE SD EMERGENCY MNGR
1012 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1012 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.25 INCH MCCOOK SD CO-OP OBSERVER
1015 AM HAIL 1 NW SALEM 43.73N 97.40W
05/05/2012 M1.00 INCH MCCOOK SD PUBLIC
1015 AM HAIL BROOKINGS 44.31N 96.79W
05/05/2012 M0.25 INCH BROOKINGS SD EMERGENCY MNGR
1020 AM HAIL 4 S COLMAN 43.93N 96.82W
05/05/2012 M0.75 INCH MOODY SD TRAINED SPOTTER
1030 AM HAIL 5 W COLTON 43.79N 97.03W
05/05/2012 M1.00 INCH MINNEHAHA SD TRAINED SPOTTER
LOTS OF 1 INCH HAIL
1035 AM HAIL 17 S WESSINGTON 44.21N 98.70W
05/05/2012 M1.00 INCH BEADLE SD EMERGENCY MNGR
1050 AM HAIL 2 W BALTIC 43.76N 96.78W
05/05/2012 M0.88 INCH MINNEHAHA SD UNKNOWN
FROM SPOTTERNET
1118 AM HAIL 5 W LUVERNE 43.65N 96.31W
05/05/2012 E0.75 INCH ROCK MN EMERGENCY MNGR
1125 AM HAIL 1 N LUVERNE 43.67N 96.21W
05/05/2012 M1.00 INCH ROCK MN TRAINED SPOTTER
1140 AM HAIL 3 E MAGNOLIA 43.64N 96.01W
05/05/2012 M1.00 INCH NOBLES MN LAW ENFORCEMENT
1145 AM HAIL ADRIAN 43.63N 95.93W
05/05/2012 E1.00 INCH NOBLES MN TRAINED SPOTTER
LOTS OF PEA TO QUARTER SIZE HAIL
&&
DMORINLocal storm report, May 5, 12:02 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL RUSHMORE 43.62N 95.80W
05/05/2012 E1.25 INCH NOBLES MN TRAINED SPOTTER
LOTS OF PEA TO MARBLE SIZE HAIL, BUT THERE ARE A FEW
PIECES UP TO A QUARTER AND HALF DOLLAR SIZE
&&
DMORINLocal storm report, May 5, 12:24 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL ARLINGTON 44.36N 97.13W
05/05/2012 E0.88 INCH KINGSBURY SD TRAINED SPOTTER
&&
DMORINLocal storm report, May 5, 12:40 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 3 E ARLINGTON 44.36N 97.07W
05/05/2012 E1.00 INCH BROOKINGS SD PUBLIC
UP TO 1 INCH IN DIAMETER, MOST WAS SMALLER
&&
DMORINLocal storm report, May 5, 1:24 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL 6 SW IONA 43.47N 99.50W
05/05/2012 E0.75 INCH GREGORY SD TRAINED SPOTTER
0700 AM HAIL 11 ESE IONA 43.49N 99.21W
05/05/2012 E0.75 INCH CHARLES MIX SD TRAINED SPOTTER
0708 AM HAIL 13 E IONA 43.53N 99.17W
05/05/2012 E1.00 INCH BRULE SD TRAINED SPOTTER
0733 AM HAIL 8 SSE KIMBALL 43.65N 98.89W
05/05/2012 E0.75 INCH BRULE SD TRAINED SPOTTER
0752 AM HAIL 7 SSE WHITE LAKE 43.63N 98.66W
05/05/2012 M0.88 INCH AURORA SD TRAINED SPOTTER
0805 AM HAIL 4 ESE PLANKINTON 43.69N 98.42W
05/05/2012 M1.00 INCH AURORA SD TRAINED SPOTTER
0805 AM HAIL 1 SW PLANKINTON 43.71N 98.49W
05/05/2012 E1.00 INCH AURORA SD TRAINED SPOTTER
0808 AM HAIL 4 NE CHAMBERLAIN 43.85N 99.28W
05/05/2012 E1.00 INCH BRULE SD TRAINED SPOTTER
0810 AM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2012 E1.75 INCH BRULE SD EMERGENCY MNGR
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 E1.50 INCH DAVISON SD LAW ENFORCEMENT
0822 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD FIRE DEPT/RESCUE
PEA TO GOLF BALL SIZE HAIL
0828 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 M1.00 INCH DAVISON SD TRAINED SPOTTER
0835 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 E2.50 INCH DAVISON SD TRAINED SPOTTER
SOME DAMAGE TO HOUSE SIDING
0839 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 E2.00 INCH DAVISON SD TRAINED SPOTTER
0841 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 M1.75 INCH DAVISON SD CO-OP OBSERVER
GOLF BALL AND HALF DOLLAR SIZE HAIL
0841 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 E2.50 INCH DAVISON SD PUBLIC
0841 AM HAIL 1 W MITCHELL 43.73N 98.05W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
GOLF BALL AND WALNUT SIZE HAIL
0856 AM HAIL FULTON 43.73N 97.82W
05/05/2012 M1.00 INCH HANSON SD TRAINED SPOTTER
COVERED THE GOUND UP TO 1 INCH IN DIAMETER
0905 AM HAIL 2 N FARMER 43.76N 97.69W
05/05/2012 M1.75 INCH HANSON SD TRAINED SPOTTER
0934 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.00 INCH MCCOOK SD CO-OP OBSERVER
0945 AM HAIL 8 N MONTROSE 43.82N 97.18W
05/05/2012 M1.50 INCH MCCOOK SD CO-OP OBSERVER
1000 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1007 AM HAIL CHESTER 43.89N 96.93W
05/05/2012 M1.00 INCH LAKE SD EMERGENCY MNGR
1012 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1012 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.25 INCH MCCOOK SD CO-OP OBSERVER
1015 AM HAIL 1 NW SALEM 43.73N 97.40W
05/05/2012 M1.00 INCH MCCOOK SD PUBLIC
1015 AM HAIL BROOKINGS 44.31N 96.79W
05/05/2012 M0.25 INCH BROOKINGS SD EMERGENCY MNGR
1020 AM HAIL 4 S COLMAN 43.93N 96.82W
05/05/2012 M0.75 INCH MOODY SD TRAINED SPOTTER
1030 AM HAIL 5 W COLTON 43.79N 97.03W
05/05/2012 M1.00 INCH MINNEHAHA SD TRAINED SPOTTER
LOTS OF 1 INCH HAIL
1035 AM HAIL 17 S WESSINGTON 44.21N 98.70W
05/05/2012 M1.00 INCH BEADLE SD EMERGENCY MNGR
1050 AM HAIL 2 W BALTIC 43.76N 96.78W
05/05/2012 M0.88 INCH MINNEHAHA SD UNKNOWN
FROM SPOTTERNET
1118 AM HAIL 5 W LUVERNE 43.65N 96.31W
05/05/2012 E0.75 INCH ROCK MN EMERGENCY MNGR
1125 AM HAIL 1 N LUVERNE 43.67N 96.21W
05/05/2012 M1.00 INCH ROCK MN TRAINED SPOTTER
1140 AM HAIL 3 E MAGNOLIA 43.64N 96.01W
05/05/2012 M1.00 INCH NOBLES MN LAW ENFORCEMENT
1145 AM HAIL ADRIAN 43.63N 95.93W
05/05/2012 E1.00 INCH NOBLES MN TRAINED SPOTTER
LOTS OF PEA TO QUARTER SIZE HAIL
1158 AM HAIL RUSHMORE 43.62N 95.80W
05/05/2012 E1.25 INCH NOBLES MN TRAINED SPOTTER
LOTS OF PEA TO MARBLE SIZE HAIL, BUT THERE ARE A FEW
PIECES UP TO A QUARTER AND HALF DOLLAR SIZE
1220 PM HAIL 3 E ARLINGTON 44.36N 97.07W
05/05/2012 E1.00 INCH BROOKINGS SD PUBLIC
UP TO 1 INCH IN DIAMETER, MOST WAS SMALLER
1220 PM HAIL ARLINGTON 44.36N 97.13W
05/05/2012 E0.88 INCH KINGSBURY SD TRAINED SPOTTER
&&
DMORINLocal storm report, May 5, 2:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
246 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 14 ENE DIXON 43.49N 99.23W
05/05/2012 E1.50 INCH CHARLES MIX SD PUBLIC
UP TO PING PONG BALL SIZE HAIL
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:39 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 36 min |
| May 4, 10:12 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Sioux | 16 min |
| May 5, 6:37 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 23 min |
| May 5, 6:53 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 37 min |
| May 5, 7:24 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 36 min |
| May 5, 7:50 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 40 min |
| May 5, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 27 min |
| May 5, 8:16 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 29 min |
| May 5, 8:23 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 37 min |
| May 5, 8:40 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 35 min |
| May 5, 8:52 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 23 min |
| May 5, 9:08 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 37 min |
| May 5, 9:11 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson | 34 min |
| May 5, 9:35 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha | 25 min |
| May 5, 9:40 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 35 min |
| May 5, 9:53 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha, Moody | 37 min |
| May 5, 10:11 AM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 34 min |
| May 5, 10:25 AM CDT | Severe Thunderstorm Warning | FSD | Moody | 35 min |
| May 5, 10:30 AM CDT | Flash Flood Warning | FSD | Lake, Moody | 3 hr |
| May 5, 10:36 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 24 min |
| May 5, 10:42 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 48 min |
| May 5, 12:18 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury | 27 min |
| May 5, 12:40 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 23 min |
| May 5, 6:20 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 25 min |
| May 5, 6:40 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 50 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Davison, Kingsbury, Miner, Sanborn | 39 min |
| May 5, 11:23 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 37 min |
| May 5, 11:49 AM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 41 min |
| May 5, 12:14 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 3 hr |
| May 4, 9:48 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 27 min |
| May 4, 10:27 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 19 min |
Nearby
Flash Flood Watches in South Dakota, 2012Flash Flood Watches in Iowa, 2012Flash Flood Watches in Minnesota, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.